I recently began going for facials and my aesthetician told me to stop using my retinol products, as she said it ages and thins the skin. She recommends glycolic peels instead. This is contrary to everything I've heard. I thought retinol thickened the skin and stimulated collagen growth, and glycolic peels thinned the skin. Am I mistaken?
Both retinol and glycolic acids have their own pros and cons. Glycolic acid may induce redness, flaking or a burning sensation. In rare cases, and usually those involving the higher concentration chemical peels, it may cause inflammation, infection and skin discoloration. Retinol may cause a warming sensation, redness, itching and scaling of the skin.
Since glycolic acid is an alpha hydroxyl acid, it is better.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.